Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Clin Rheumatol. 2007 Jun;13(3):146-9.

Minocycline-induced cutaneous polyarteritis nodosa.

Author information

  • 1Division of Allergy, Rheumatology, and Immunology, Loyola University Medical Center, Maywood, Illinois, USA. rtehran@lumc.edu

Abstract

Minocycline is a tetracycline derivative with multiple clinical uses including the treatment of various infections, acne vulgaris, and rosacea. Numerous adverse events have been reported ranging from minor complaints such as nausea, to serious life-threatening toxicities such as acute renal failure, hepatotoxicity, and systemic lupus erythematosus. We report the case of an 18-year-old female patient who developed minocycline-induced cutaneous polyarteritis nodosa after taking minocycline for acne vulgaris. The vasculitis resolved after discontinuation of the minocycline without need for corticosteroids. This case is the eighth biopsy-confirmed case of minocycline-induced polyarteritis nodosa. Although minocycline is an effective medication with a wide variety of clinical uses, clinicians must be aware of its potential side effects including autoimmune-related disorders such as polyarteritis nodosa or systemic lupus erythematosus.

PMID:
17551382
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk